Alert archive / California / Freeze Warnings in 2022

Freeze Warning 10, NWS Eureka, CA

April 9, 2022Lake County, Mendocino County, California

NWS Eureka, CA issued this freeze warning at Apr 9, 2022, 3:00 PM PDT for Lake County, Mendocino County, California. It took effect at Apr 10, 2022, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 3:00 PM PDT (22:00 UTC)
In effect from
Apr 10, 2022, 1:00 AM PDT
Expired
Apr 10, 2022, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2022-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2022-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS76 KEKA 092200
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
300 PM PDT Sat Apr 9 2022

CAZ110-111-100600-
/O.NEW.KEKA.FZ.W.0010.220410T0800Z-220410T1600Z/
/O.EXT.KEKA.WI.Y.0003.000000T0000Z-220410T0500Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
300 PM PDT Sat Apr 9 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 29 expected. For the Wind Advisory, northwest winds 20 to 30
  mph with gusts up to 45 mph.

* WHERE...Northwestern Mendocino Interior and Northeastern 
  Mendocino Interior Counties.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM PDT Sunday. 
  For the Wind Advisory, until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops and other 
  sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ114-100600-
/O.NEW.KEKA.FZ.W.0010.220410T0800Z-220410T1600Z/
/O.CON.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
Northern Lake-
300 PM PDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 30 expected. For the Wind Advisory, north winds 10 to 20 mph
  with gusts over ridgetops up to 50 mph.

* WHERE...Northern Lake County.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM PDT Sunday. 
  For the Wind Advisory, until 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions will kill crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ103-104-106-109-112-113-100600-
/O.NEW.KEKA.FR.Y.0017.220410T0800Z-220410T1600Z/
/O.EXT.KEKA.WI.Y.0003.000000T0000Z-220410T0500Z/
Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
300 PM PDT Sat Apr 9 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

* WHAT...For the Frost Advisory, temperatures as low as 29 will
  result in frost formation. For the Wind Advisory, northwest
  winds 20 to 30 mph with gusts to around 45 mph.

* WHERE...Northern Humboldt Coast, Southwestern Humboldt, 
  Southern Humboldt Interior, Mendocino Coast, Southwestern 
  Mendocino Interior and Southeastern Mendocino Interior 
  Counties.

* WHEN...For the Frost Advisory, from 1 AM to 9 AM PDT Sunday. 
  For the Wind Advisory, until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-105-100600-
/O.NEW.KEKA.FR.Y.0017.220410T0800Z-220410T1600Z/
Del Norte Interior-Northern Humboldt Interior-
300 PM PDT Sat Apr 9 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Del Norte Interior and Northern Humboldt Interior 
  Counties.

* WHEN...From 1 AM to 9 AM PDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ101-107-108-100500-
/O.EXT.KEKA.WI.Y.0003.000000T0000Z-220410T0500Z/
Coastal Del Norte-Northern Trinity-Southern Trinity-
300 PM PDT Sat Apr 9 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts to around 45 mph.

* WHERE...Southern Trinity, Coastal Del Norte and Northern 
  Trinity Counties.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ115-100600-
/O.CON.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
Southern Lake-
300 PM PDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts over ridgetops up to
  55 mph.

* WHERE...Southern Lake County.

* WHEN...Until 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
004 
WWUS76 KEKA 100412
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
912 PM PDT Sat Apr 9 2022

CAZ110-111-101215-
/O.CAN.KEKA.WI.Y.0003.000000T0000Z-220410T0500Z/
/O.CON.KEKA.FZ.W.0010.220410T0800Z-220410T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
912 PM PDT Sat Apr 9 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Northeastern Mendocino Interior and Northwestern 
  Mendocino Interior Counties.

* WHEN...From 1 AM to 9 AM PDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ103-104-106-109-112-113-101215-
/O.CAN.KEKA.WI.Y.0003.000000T0000Z-220410T0500Z/
/O.CON.KEKA.FR.Y.0017.220410T0800Z-220410T1600Z/
Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
912 PM PDT Sat Apr 9 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

* WHAT...Temperatures as low as 29 will result in frost 
  formation.

* WHERE...Mendocino Coast, Southwestern Mendocino Interior, 
  Southeastern Mendocino Interior, Northern Humboldt Coast, 
  Southwestern Humboldt and Southern Humboldt Interior Counties.

* WHEN...From 1 AM to 9 AM PDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ101-107-108-100515-
/O.CAN.KEKA.WI.Y.0003.000000T0000Z-220410T0500Z/
Coastal Del Norte-Northern Trinity-Southern Trinity-
912 PM PDT Sat Apr 9 2022

...WIND ADVISORY IS CANCELLED...


$$

CAZ114-101215-
/O.CON.KEKA.FZ.W.0010.220410T0800Z-220410T1600Z/
/O.CON.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
Northern Lake-
912 PM PDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Wind Advisory, north winds 10 to 
  20 mph with gusts up to 50 mph.

* WHERE...Northern Lake County.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM PDT Sunday. 
  For the Wind Advisory, until 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-105-101215-
/O.CON.KEKA.FR.Y.0017.220410T0800Z-220410T1600Z/
Del Norte Interior-Northern Humboldt Interior-
912 PM PDT Sat Apr 9 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Del Norte Interior and Northern Humboldt Interior 
  Counties.

* WHEN...From 1 AM to 9 AM PDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ115-101215-
/O.CON.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
Southern Lake-
912 PM PDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Southern Lake County.

* WHEN...Until 11 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
234 
WWUS76 KEKA 101213
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
513 AM PDT Sun Apr 10 2022

CAZ114-101800-
/O.CON.KEKA.FZ.W.0010.000000T0000Z-220410T1600Z/
/O.CON.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
Northern Lake-
513 AM PDT Sun Apr 10 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM THIS MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 31 expected in valleys. For the Wind Advisory, north winds 
  15 to 25 mph with gusts up to 50 mph along ridges.

* WHERE...Northern Lake County.

* WHEN...For the Freeze Warning, until 9 AM this morning. For the
  Wind Advisory, until 11 AM this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions will kill crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

$$

CAZ110-111-101600-
/O.CON.KEKA.FZ.W.0010.000000T0000Z-220410T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
513 AM PDT Sun Apr 10 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Northeastern Mendocino Interior and Northwestern
  Mendocino Interior.

* WHEN...Until 9 AM this morning.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

$$

CAZ102>106-109-112-113-101600-
/O.CON.KEKA.FR.Y.0017.000000T0000Z-220410T1600Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
513 AM PDT Sun Apr 10 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Mendocino Coast, Southwestern Mendocino Interior,
  Southeastern Mendocino Interior, Northern Humboldt Coast,
  Southwestern Humboldt and Southern Humboldt Interior.

* WHEN...Until 9 AM this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

$$

CAZ115-101800-
/O.CON.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
Southern Lake-
513 AM PDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM THIS MORNING...

* WHAT...North winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Southern Lake County.

* WHEN...Until 11 AM this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

$$
930 
WWUS76 KEKA 101549
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
849 AM PDT Sun Apr 10 2022

CAZ114-101700-
/O.CAN.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
/O.EXP.KEKA.FZ.W.0010.000000T0000Z-220410T1600Z/
Northern Lake-
849 AM PDT Sun Apr 10 2022

...WIND ADVISORY IS CANCELLED...
...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

CAZ110-111-101700-
/O.EXP.KEKA.FZ.W.0010.000000T0000Z-220410T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
849 AM PDT Sun Apr 10 2022

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

CAZ115-101700-
/O.CAN.KEKA.WI.Y.0003.000000T0000Z-220410T1800Z/
Southern Lake-
849 AM PDT Sun Apr 10 2022

...WIND ADVISORY IS CANCELLED...

Advisory-level winds have ended. Some exposed ridgetop locations 
will continue to gust 30 to 40 mph for another couple of hours, 
along the border of Sonoma, Napa, and Colusa Counties.

$$

CAZ102>106-109-112-113-101700-
/O.EXP.KEKA.FR.Y.0017.000000T0000Z-220410T1600Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
849 AM PDT Sun Apr 10 2022

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 9, 5:06 AM PDT, 9 hours 54 minutes earlier.

Area forecast discussion, Apr 9, 5:06 AM PDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
506 AM PDT Sat Apr 9 2022

.SYNOPSIS...Gusty northerly winds are expected across Northwest
California through Sunday morning. Thereafter, a vigorous upper level
storm system will move southeast across the region Monday and bring
rain, mountain snow, small hail, and isolated thunderstorms. After
Monday, cool and showery weather will continue through mid-week.

&&

.DISCUSSION...Early morning skies were mostly clear across much of
the area. However, pesky low clouds persist over portions of Humboldt
County as northerly winds pile up low-level moisture against the
windward side of the local terrain. These clouds will gradually clear
this morning, giving way to mostly sunny skies across the area.

Gusty winds- already being observed at KCEC- will become more
widespread during the day, as the pressure gradient tightens between
high pressure over the E Pacific and a low pressure trough over the
Central Valley. This pressure gradient will persist into Sunday,
although there may be a lull in the winds across many areas later
tonight and early Sunday morning. Winds will be strongest along the
coastal plain and windward facing coastal terrain as well as higher
inland ridges- particularly across Mendocino and Lake counties.

A deepening surface low will approach the N OR coast late Sunday,
with the central pressure bottoming out somewhere between 990 and 995
millibars. The strong northerly winds will diminish rapidly as a
result as winds become briefly southerly ahead of the attendant front
Sunday night. Gusty northerly winds will return on Monday (although
not as strong as the weekend winds), then diminish on Tuesday.

Frontal rains will spread across Del Norte and Humboldt Counties
late Sunday evening. Periods of moderate rain will become
increasingly probable across the remainder of NW CA by Monday
morning, with northwesterly onshore flow aiding in continued shower
activity Monday afternoon into Tuesday. Midlevel temperatures will
also cool during Monday, with 700 mb temperatures falling at or
below -14C. That will aid in snow levels fluctuating between 1500 to
3000 feet during periods of passing showers, with several inches of
storm total snowfall likely occurring at highway pass levels in Del
Norte, Humboldt, and Trinity Counties. In fact, Berry summit may
receive over 4-6" of snow during this event. Winter Weather
Advisories and/or Winter Storm Watches may need to be issued later
today.

Colder temperatures aloft will lead to an increasing threat of small
hail showers from Monday afternoon through Wednesday. In addition,
isolated thunderstorms will be possible across the northern half of
the area Monday afternoon and evening, then again Tuesday afternoon
and evening.

Large-scale troughing is forecast to occur across much of the
CONUS during early to middle portions of next week. Embedded
disturbances may subsequently drop southeast around the western
periphery of the larger wave and aid in additional periods of
shower activity. However, confidence in the timing of those
features is low at this time. /SEC

&&

.AVIATION...Winds will remain quite gusty from the northwest to
north today. Lulls in surface winds were brief overnight, limiting
low level wind shear. KUKI will continue to see LLWS until late
morning when surface winds pick up. The stronger winds aloft will
shift south overnight as surface winds ease. A well mixed boundary
layer will continue to promote VFR conditions through most of this
12Z TAF period. Lower clouds and light precipitation will be nearing
KCEC by early tomorrow morning as a trough approaches.

&&

.MARINE...The strong northerlies will further increase today with
all waters in a solid gale, and the Southern Outer zone reaching
storm-force gusts of over 50 kts. The pressure gradient will weaken
tonight with winds slowly subsiding while steep and hazardous seas
linger longer. The northerlies will remain strong in the southern
zones on Sunday, with gale-force gusts shifting back into the
Southern Inner zone. By late Sunday night northerlies will quickly
pick up elsewhere as a trough pushes down from the north. Gail
criteria may be reached in wind gusts Monday afternoon. Otherwise, a
NW swell will continue to diminish into the weekend, but a larger NW
swell is forecast to move through the coastal waters on Monday.

&&

.FIRE WEATHER...Periods of N winds gusting from 30 to 50 mph will
occur at ridge level across Lake and Mendocino Counties through
Sunday morning. In addition, an exceptionally dry airmass with
relative humidity values in the single digits and teens will be
located at elevations at or above 2000 feet MSL. Despite the
critical combination of strong winds and dry air, fuels are generally
not receptive to large rapid fire growth. As a result, will just
headline the low RH values and gusty winds. /JG&SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 11 AM this morning to 11 AM Sunday
      for CAZ101-103-104-106>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until 3 AM Sunday for PZZ450-455-470.
     Storm Warning until 8 PM this evening for PZZ475.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 9, 6:27 AM PDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
627 AM PDT Sat Apr 9 2022

CAZ101-103-104-109>115-101330-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
627 AM PDT Sat Apr 9 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 AM
SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is in effect from late this morning through late
Sunday morning. Northerly wind gusts to 45 mph are possible, with
gusts to 55 mph possible along the coast and across ridgetops.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small hail showers are possible from Monday afternoon through
Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105-101330-
Del Norte Interior-Northern Humboldt Interior-
627 AM PDT Sat Apr 9 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow is possible above 3000 feet Sunday night through Monday evening.
6 to 10 inches of snow are possible across the highest elevations of
Del Norte and northeastern Humboldt counties. Accumulating snow is
possible at Berry Summit and near the Collier Tunnel.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ106>108-101330-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
627 AM PDT Sat Apr 9 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 AM
SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is in effect from late this morning through late
Sunday morning. Northerly wind gusts to 45 mph are possible, with
gusts to 55 mph possible along the coast and across ridgetops.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow is possible above 3000 feet Sunday night through Monday evening.
4 to 6 inches of snow are possible across the highest elevations of
Trinity and southeastern Humboldt counties. Accumulating snow is
possible at Scott Mountain Summit, Oregon Mountain, Buckhorn Summit,
and South Fork Mountain.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:03 PM PDTStorm WarningEKA24 hr
Apr 9, 2:49 PM PDTWinter Weather AdvisoryEKADel Norte, Humboldt, Trinity3 days
Apr 9, 3:00 PM PDTFrost AdvisoryEKADel Norte, Humboldt, Mendocino18 hr

Nearby

Freeze Warnings in California, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.